Top answers from doctors based on your search:
Disclaimer

have had loose stools and diarrhea for two years

A 78-year-old female asked:
Dr. Gurmukh Singh
48 years experience in Pathology
Unclear question: Age does affect colon function and bowel habits, with or without IBS. It is good that you are under medical care and have had screening examination do ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 6-year-old female asked:
Dr. Ajay Acharya
36 years experience in Internal Medicine
Diarrhoea: Try peptobismol.....1oz per BM up to 6 times a day. Hydrate yourself. Considering the possibility of infection, parasites.....better to get stool exam ... Read More
1
1 thank
A 35-year-old member asked:
Dr. Touraj Shafai
58 years experience in Pediatrics
Drinking exessive am: This child may be drinking excessive volume of juices. Fruit juices do not have nutritional values, in fact it fills the child stomack may cause diarr ... Read More
6
6 thanks
A 50-year-old male asked:
Dr. Martin Raff
55 years experience in Infectious Disease
Needs evaluation: Hopefully you have told the GI doctor who does your colonoscopies about this. If not, do so. This is not normal and should be investigated. Hope this ... Read More
A 37-year-old female asked:
Dr. Martin Raff
55 years experience in Infectious Disease
See a GI doctor: You need an extensive detailed evaluation by an expert in this area, and this cannot be done over the internet. It may be as simple as Giardiasis or ... Read More
2
2 thanks
A male asked:
Dr. James Ferguson
45 years experience in Pediatrics
? infectious ?: My first thought with this history would be an infectious diarrhea like salmonella or shigella. There are other possibilities but I would want to know ... Read More
A 30-year-old female asked:
Dr. Arthur Heller
42 years experience in Gastroenterology
C MD: If taking pepto bismol (bismuth subsalicylate) to rx diarrhea, it may cause black stool, iron pills also. If not, black stool is from blood in the gu ... Read More
A 56-year-old female asked:
Dr. M. Jan
Dr. M. Jan answered
65 years experience in Family Medicine
No: I think you are developing jaundice which may be due to hepatitis. You need to see your md to evaluate the type of hep. If it is hep a, nothing to wor ... Read More
A 44-year-old female asked:
Dr. James Ferguson
45 years experience in Pediatrics
Yes: While the virus may not be actively damaging the gut lining they often continue to shed in the poop for up to 6 weeks or more.The digestive/absorptive ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Alvin Lin
Dr. Alvin Lin answered
29 years experience in Geriatrics
Fiber/fluids/exercis: Best way to combat constipation is plenty of fiber, fluids & exercise. Avoid iron & other constipating meds. If that's not enough, time to go ... Read More
A 48-year-old member asked:
Dr. Shalabh Bansal
12 years experience in Pediatrics
Diarhhea: Traveller's diarrhea is cery common... Prevention is with good hand washing, clean water and good food hygiene. If you have diarrhea it usually lasts ... Read More
A 29-year-old female asked:
Dr. Hunter Handsfield
52 years experience in Infectious Disease
Giardia? IBS?: Azithromycin is effective against only some causes of traveler's diarrhea, not all. But even without Rx, TD usually resolves entirely within a mo ... Read More
1
1 thank
A member asked:
Dr. Zachary Veres
17 years experience in Family Medicine
Poop color: Not very unusual. If persistent see your doctor
A 33-year-old female asked:
Dr. Stuart Rosan
45 years experience in Family Medicine
It can be: IBS is usually associated with episodic pain, diarrhea and/or constipation , along with mucus. The traditional treatment is treating the symptoms, ... Read More
A 46-year-old female asked:
Dr. Krishna Kumar
54 years experience in Psychiatry
Lisinopril: Lisinopril is used for treatment of high blood pressure. It does have gastrointestinal side effects including diarrhea. Please see your physician an ... Read More
A 26-year-old female asked:
Dr. Keith Ramsey
35 years experience in Adolescent Medicine
Don't know: But 4 months means it is time to see the doctor and find out what is the cause.
A 49-year-old female asked:
Dr. Martin Raff
55 years experience in Infectious Disease
Stool sample: Cannot say what is wrong with your 4 yr old because need more info. What tests were run on the stool? Sounds like they might have giardiasis, but wi ... Read More
1
1 thank
A 36-year-old male asked:
Dr. Martin Raff
55 years experience in Infectious Disease
Chronic diarrhea: Chronic diarrhea is defined as loose stools that last for at least four weeks. It can be due to irritable bowel syndrome, infection, inflammatory bowe ... Read More
1
1 thank
A 49-year-old female asked:
Dr. James Rochester
25 years experience in Family Medicine
Need evaluation: Your symptoms are concerning and prompt medical evaluation is needed. Please see your doctor, local urgent care center or ER for evaluation as soon a ... Read More
A 37-year-old female asked:
Dr. Randy Stevens
23 years experience in General Surgery
Diet record: trt keeping a diet record of what you are eating. Look too see if a food makes you better or worse. Drink fluids. See your doctor after a week of r ... Read More
A 31-year-old female asked:
Dr. Derek Farley
23 years experience in Urgent Care
Only if painful: I'd stay close to a toilet, (stay home), stay away from others (minimize spread), and drink plenty of fluids (alternate water and Gatorade). If this ... Read More
A male asked:
Dr. Elton Behner
36 years experience in Dentistry
Probiotics: Try adding a good high quality probiotic of at least 50 billion cfu and multiple strains of bacteria. The goal is to get the gut repopulated with the ... Read More
A 49-year-old female asked:
Dr. Thomas Namey
47 years experience in Rheumatology
Yes, but! : Glucosamine can cause this, but many types of arthritis can be associated with inflammation of the small intestine . You should try a course of sulf ... Read More
4
4 thanks
A member asked:
Dr. Heidi Fowler
24 years experience in Psychiatry
Hello. : Hello. If you have been vomiting bile, it is really important that you get medically evaluated. You could have problems with your liver, your gall bl ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month